Alert archive / North Carolina / Tornado Warnings in 2024

Tornado Warning 41, NWS Newport/Morehead City, NC

September 30, 2024Beaufort County, Hyde County, North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Sep 30, 2024, 10:13 PM EDT for Beaufort County, Hyde County, North Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 30, 2024, 10:13 PM EDT (02:13 UTC)
Expired
Sep 30, 2024, 10:45 PM EDT
In force
32 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Beaufort County, NC, Hyde County, NC

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 2.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2024-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2024-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
934 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted.

323 
WFUS52 KMHX 010213
TORMHX
NCC013-095-010245-
/O.NEW.KMHX.TO.W.0041.241001T0213Z-241001T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Newport/Morehead City NC
1013 PM EDT Mon Sep 30 2024

The National Weather Service in Newport has issued a

* Tornado Warning for...
  Southwestern Hyde County in eastern North Carolina...
  Southeastern Beaufort County in eastern North Carolina...

* Until 1045 PM EDT.

* At 1013 PM EDT, a severe thunderstorm capable of producing a
  tornado was located over Pamlico Beach, or 23 miles east of River
  Road, moving northeast at 10 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Pamlico Beach around 1020 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3536 7659 3538 7664 3549 7660 3545 7647
TIME...MOT...LOC 0213Z 215DEG 8KT 3539 7661 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

RJ
2 follow-up statements
616 
WWUS52 KMHX 010225
SVSMHX

Severe Weather Statement
National Weather Service Newport/Morehead City NC
1025 PM EDT Mon Sep 30 2024

NCC013-095-010245-
/O.CON.KMHX.TO.W.0041.000000T0000Z-241001T0245Z/
Hyde NC-Beaufort NC-
1025 PM EDT Mon Sep 30 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
SOUTHWESTERN HYDE AND SOUTHEASTERN BEAUFORT COUNTIES...

At 1025 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Pamlico Beach, or 24 miles east of River Road,
moving northeast at 15 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southwestern Hyde and southeastern Beaufort Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

&&

LAT...LON 3545 7648 3539 7656 3541 7661 3549 7659
TIME...MOT...LOC 0225Z 210DEG 12KT 3542 7657 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

RJ
994 
WWUS52 KMHX 010237
SVSMHX

Severe Weather Statement
National Weather Service Newport/Morehead City NC
1037 PM EDT Mon Sep 30 2024

NCC013-095-010247-
/O.EXP.KMHX.TO.W.0041.000000T0000Z-241001T0245Z/
Hyde NC-Beaufort NC-
1037 PM EDT Mon Sep 30 2024

...THE TORNADO WARNING FOR SOUTHWESTERN HYDE AND SOUTHEASTERN
BEAUFORT COUNTIES WILL EXPIRE AT 1045 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.  However, gusty
winds are still possible with this thunderstorm.

&&

LAT...LON 3545 7648 3539 7656 3541 7661 3549 7659
TIME...MOT...LOC 0237Z 215DEG 8KT 3544 7655 

$$

RJ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Sep 30, 9:59 PM EDT, 14 minutes earlier.

Area forecast discussion, Sep 30, 9:59 PM EDT, 14 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
959 PM EDT Mon Sep 30 2024

.SYNOPSIS...
A weak boundary will stall over the area through tonight, moving
back south as a cold front late Tuesday. High pressure builds in
to close out the rest of the week. Another front will move
through the area this weekend.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 930 PM Monday...

 - Heavy rain, flooding, and a few strong to severe
   thunderstorms possible through this evening

An E-W frontal boundary continues to bisect the area with
numerous showers and thunderstorms continuing to impact portion
of the FA, most concentrated across NW sections. Storms this
afternoon and evening have been very slow moving leading to
locally heavy rainfall across portions of the area with MRMS
estimating some areas receving up to 2-4 inches, and even up to
5 inches in the Oak City area before the heavier precip lifted
to the north. In addition, the region is in a high shear low
CAPE and while instability has been limited due to weak mid
level lapse rates some storms have shown rotation, but mostly in
the vicinity of the stalled frontal boundary or intersecting
outflow boundaries.

The precip has begun to show more progressive movement over the
past hour or so as a mid-level shortwave rotates through an
upper level low centered over the Mid-Atlantic states and a weak
sfc low moves into the area. Showers and a few thunderstorm are
expected to push across eastern sections of the forecast area
through the overnight with coverage decreasing across western
sections, though cannot rule out isolated showers here overnight
as well. The threat for severe storms is diminishing late this
evening as we loss of instability but cannot rule out an
isolated weak tornado with the boundary continuing to bisect the
area. The flash flooding threat is also diminishing as storm
movement is becoming more progressive.

Previous discussion...
An area of low pressure over south-central NC will progress ENE
across the northern counties of ENC through this afternoon,
then shift offshore by this evening. This low will travel along
a stationary front that is draped west to east across ENC.
Modest low- mid level WAA and increased low-level convergence
continue to support scattered convection along the stalled front
at this time. Mid-level lapse rates remain poor, but continued
heating of a moist boundary layer should support MLCAPE of
500-1000j/kg through early this evening. Meanwhile, east of an
upper low over the TN Vally, there is an area of enhanced low-
mid level flow over the Carolinas. This is supporting deep layer
shear of 45-55kt. Of note, the 12z MHX sounding shows effective
shear over 50kt. At face value, the shear/instability combo is
supportive of a risk of severe thunderstorms. One of the
limiting factors today, however, is a notable warm layer just
below 500mb, as evidenced on recent ACARS soundings from RAH.
This appears to be preventing deeper convection from
materializing at the moment, and is likely why there has been
very little lightning thus far, despite some decent mid-level
rotation noted at times.

South of the stationary boundary, forecast soundings suggest
the warm layer aloft could be overcome where sufficient
heating/moistening occurs. Low-level helicity in the 0-2km layer
is forecast to hover around 100 m2/s2, which is on the margins
for tornado potential. However, an area of high 3CAPE
(150-200j/kg) overlapped with the surface boundary may provide
just enough low- level stretching for a conditional tornado
risk. SPC's recent DY1 upgrade nicely highlights the risk area.
There will also continue to be a risk of gusty winds with the
strongest cores, as well as a heavy rain/flood risk (thanks to
high PWATs for this time of year).

Later this evening and into tonight, convection should begin to
wane with the loss of daytime heating. However, with the
boundary in the area, some shower activity may linger. Through
the night, low level clouds will tend to linger, and may lower
on the north side of the front, with some potential for fog.

&&

.SHORT TERM /TUESDAY/...
As of 1245 PM Monday...

 - Shower risk continues

Low pressure will continue to pull away from the OBX on
Tuesday, allowing a cold front to get dragged south through all
of ENC by Tuesday night. Along the front, there will continue to
be risk of scattered showers and isolated thunderstorms. The
risk will decrease from north to south in the wake of the front.
Despite decent shear, instability is forecast to be lower
tomorrow, and this should keep the risk of strong thunderstorms
on the low side. Temperatures will trend cooler tomorrow
compared to today, thanks to the front moving through and the
potential for widespread clouds and scattered showers.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
As of 0400 Monday...Unsettled pattern to start the longterm with
a dry midweek front leading to slightly cooler temps and drier
pattern ahead of the next front which will impact the area this
weekend. Keeping close eyes on the potential for another
tropical system to develop in the Gulf of Mexico the latter half
of this week.

Mid to late-week...A northern stream wave will push a dry cold
front across the area on Wednesday as upper ridging builds
overhead from the S and SFC high pressure spills over the FA
from the N behind the departing cold front, supporting a dry
forecast with seasonal temps through Friday.

Weekend...The weekend will start with an upper trough digging
across the northeastern US and a cold front sliding across ENC
sometime on Saturday. This will be our next chance of shower
activity with chances greatest along the coast.

&&

.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /through Tuesday/...
As of 930 PM Monday...
A weak area of low pressure will move through ENC overnight and
move offshore Tuesday. Showers and thunderstorms will continue
to impact many of the terminals overnight, mainly western rtes
this evening, then pushing across eastern rtes after midnight.
Periods of sub VFR will continue in showers and storms overnight
but also expect to see IFR/LIFR stratus and fog to develop
overnight behind a stalled frontal boundary draped west to east
across the area. CIGs will likely be slow to rise on Tuesday
with the front lingering in the area and slowed heating/mixing
and NW section may not get above MVFR Tuesday afternoon.

LONG TERM /Tuesday night through Saturday/...
As of 0400 Monday...Convection on a slowly Sward sinking
boundary Tuesday will present multiple opportunities for sub-
VFR conditions. VFR flight cats expected to prevail from
midweek on in drier air behind Wed's dry FROPA. Rain chances not
returning to the forecast until the weekend.

&&

.MARINE...
SHORT TERM /through tonight/...
As of 215 PM Mon...Latest obs show variable winds 5-15 kt
ranging from NE across the northern waters to WSW across the
southern waters. A weak stationary front will linger across the
waters today, keeping winds 5-15 kt and directions variable.
Seas 2-3 ft today, building to 2-4 ft, possibly up to 5 ft
across the outer northern waters early Tue morning with
persistent NE-E flow.

LONG TERM /Tuesday through Friday/...
As of 0400 Monday...A stalled boundary slowly sinks Sward
through the day Tuesday with a wave of low pressure developing
along the boundary late, leading to increased N-Nerly swell
which is expected to generate SCA criteria seas. Winds generally
10-15kt, NEerly N of the boundary, SWerly to the S seas 2-4ft
early building to 2-5 through the day Tuesday. Showers and
tstorms possible along this boundary. Winds become more NEerly
10-20kt Wed persisting through Thursday. Seas will respond by
building to 6 ft across the northern and central waters by early
Wednesday and peaking around 7 ft by Wednesday afternoon. SCA
seas will likely continue through at least Thursday evening.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...None.

&&

SYNOPSIS...MHX
NEAR TERM...RM/SK
SHORT TERM...RM
LONG TERM...CEB
AVIATION...RM/SK/CEB
MARINE...CQD/CEB
Hazardous weather outlook, Sep 30, 12:43 PM EDT, 9 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
1243 PM EDT Mon Sep 30 2024

NCZ029-044>047-079>081-090>092-094-193-194-198-011645-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-Inland Onslow-
1243 PM EDT Mon Sep 30 2024

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Scattered to numerous showers and thunderstorms today will be
capable of very heavy rainfall and possible flooding. In addition,
there will be a risk of a few strong to severe thunderstorms capable
of 40 to 60 mph wind gusts and a few tornadoes.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ195-196-199-203>205-011645-
West Carteret-East Carteret-Coastal Onslow-Northern Outer Banks-
Ocracoke Island-Hatteras Island-
1243 PM EDT Mon Sep 30 2024

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

Scattered to numerous showers and thunderstorms today will be
capable of very heavy rainfall and possible flooding. In addition,
there will be a risk of a few strong to severe thunderstorms capable
of 40 to 60 mph wind gusts and a few tornadoes.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Martin

In the hours before

Special weather statement, Sep 30, 5:26 PM EDT, 4 hours 47 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
526 PM EDT Mon Sep 30 2024

NCZ044-091-193-302200-
Lenoir NC-Northern Craven NC-Pitt NC-
526 PM EDT Mon Sep 30 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LENOIR...NORTHERN
CRAVEN AND SOUTHEASTERN PITT COUNTIES THROUGH 600 PM EDT...

At 526 PM EDT, Doppler radar was tracking a strong thunderstorm over
Grifton, or near Ayden, moving east at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Greenville, Ayden, Grifton, Calico, Shelmerdine, and Gardnerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3540 7748 3549 7745 3550 7722 3531 7729
TIME...MOT...LOC 2126Z 285DEG 10KT 3541 7742

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RJ
Special weather statement, Sep 30, 5:40 PM EDT, 4 hours 33 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
540 PM EDT Mon Sep 30 2024

NCZ029-302215-
Martin NC-
540 PM EDT Mon Sep 30 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MARTIN COUNTY
THROUGH 615 PM EDT...

At 540 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Tarboro, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Oak City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3606 7732 3602 7723 3602 7722 3601 7721
      3599 7721 3599 7720 3597 7719 3596 7720
      3596 7719 3595 7720 3595 7738 3600 7741
      3607 7733
TIME...MOT...LOC 2140Z 263DEG 16KT 3601 7747

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

SGK
Special weather statement, Sep 30, 6:52 PM EDT, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
652 PM EDT Mon Sep 30 2024

NCZ079-091-302315-
Greene NC-Lenoir NC-
652 PM EDT Mon Sep 30 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN GREENE AND
NORTHWESTERN LENOIR COUNTIES THROUGH 715 PM EDT...

At 651 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fremont to near Goldsboro to 6 miles
northeast of Mount Olive. Movement was east at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Kinston, La Grange, Snow Hill, Dawson, Institute, Jason, Fort Run
VFD, Shine, and Bull Head VFD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3534 7782 3538 7780 3540 7780 3543 7783
      3555 7782 3557 7769 3535 7763 3515 7777
      3518 7783
TIME...MOT...LOC 2251Z 272DEG 14KT 3550 7792 3536 7790 3525 7798

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RJ
Special weather statement, Sep 30, 7:20 PM EDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
720 PM EDT Mon Sep 30 2024

NCZ090>092-302345-
Jones NC-Lenoir NC-Duplin NC-
720 PM EDT Mon Sep 30 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JONES...CENTRAL
LENOIR AND NORTHEASTERN DUPLIN COUNTIES THROUGH 745 PM EDT...

At 720 PM EDT, Doppler radar was tracking a strong thunderstorm near
La Grange, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Kinston, La Grange, Kinston Regional Jetport, and Sandy Bottom.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3518 7783 3532 7783 3534 7751 3510 7754
      3517 7783 3517 7785
TIME...MOT...LOC 2320Z 272DEG 17KT 3522 7777

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RJ
Special weather statement, Sep 30, 8:10 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
810 PM EDT Mon Sep 30 2024

NCZ029-044-080-010045-
Beaufort NC-Martin NC-Pitt NC-
810 PM EDT Mon Sep 30 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL PITT...SOUTH
CENTRAL MARTIN AND NORTHWESTERN BEAUFORT COUNTIES THROUGH 845 PM
EDT...

At 810 PM EDT, Doppler radar was tracking a strong thunderstorm over
Old Ford, or near Washington. This thunderstorm was nearly
stationary.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Washington, Old Ford, Washington Park, Grimesland, and Smithwick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3550 7701 3557 7723 3574 7715 3574 7690
TIME...MOT...LOC 0010Z 187DEG 4KT 3562 7708

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RJ
Special weather statement, Sep 30, 10:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
1013 PM EDT Mon Sep 30 2024

NCZ080-094-193-194-010300-
Beaufort NC-Northern Craven NC-Pamlico NC-Southern Craven NC-
1013 PM EDT Mon Sep 30 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL CRAVEN...
SOUTHEASTERN BEAUFORT AND CENTRAL PAMLICO COUNTIES THROUGH 1100 PM
EDT...

At 1011 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cayton, or 10 miles north of New Bern, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
New Bern, Askins, Cayton, Florence, Olympia, Edward, Grantsboro,
Royal, Bonnerton, South Creek, Maribel, Ernul, Aurora Ferry Terminal,
Bayboro, Alliance, Aurora, Bridgeton, Stonewall, Vandemere, and
Mesic.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3511 7706 3529 7710 3543 7663 3512 7655
TIME...MOT...LOC 0211Z 259DEG 19KT 3522 7700

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

26

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 8:10 PM EDTSpecial Weather StatementMHXBeaufort35 min
Sep 30, 8:25 PM EDTAreal Flood AdvisoryMHXBeaufort, Craven, Lenoir, Pitt3 hr
Sep 30, 8:26 PM EDTSpecial Marine WarningMHX64 min
Sep 30, 10:12 PM EDTSpecial Marine WarningMHX63 min
Sep 30, 10:13 PM EDTSpecial Weather StatementMHXPamlico47 min
Sep 30, 11:35 PM EDTSpecial Marine WarningMHX25 min
Sep 30, 11:57 PM EDTSpecial Marine WarningMHX33 min
Oct 1, 1:53 AM EDTSpecial Marine WarningMHX52 min
Oct 1, 3:24 AM EDTBeach Hazards StatementMHXDare17 hr
Oct 1, 3:40 AM EDTSmall Craft AdvisoryMHX11 days
Oct 1, 4:27 PM EDTCoastal Flood AdvisoryMHXDare18 hr

Nearby

Tornado Warnings in North Carolina, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.